• James Medina James Medina
    March 25, 2009
    My fasting glucose level is 89mg/dl ( Last tested 3/11/09). However, I am experiencing classic
    James Medina James Medina
    March 25, 2009

    Diabetes symptoms:

                    1- Tingling feelings in finger, toes and feet.

                    2- Feeling nervous and jittery .

                    3- Dry mouth

                    4- Itchy and occasionally blurry eye sight.

                    5- Occasional sweaty cold palms and feet.

     

    Medication presently prescribed for Heart disease, Gastrointestinal, Sleep disorder, Nervousness and High Cholesterol:

                    1- Alprazolam .25mg as needed

                    2- Ambien CR 12.5mg. as needed

                    3- Aspirin 81mg. 1 x day

                    4- Benicar 5mg. 1 x day

                    5- Cholestyramine 4gm. 2 Packets 2 x day

                    6- Coreg 12.5mg. 2 x day

                    7- Inspra 25mg. 1 x day

                    8- Lutein 2mg. 2 x day

                    9- Plavix 75mg. 1 x day

                   10- Protonix 40mg. 1 x day

                   11- Sertraline 50mg. 1 x day

     

    Vitamins and supplements:

                   1- Daily multiple vitamin

                   2- Vitamin D 1000mg. 1 x day

                   3- Fish oil 1200mg 2 x day

    Is there any condition other than Diabetes, such as drug interaction that can be causing my symptoms?   Also, is there a type of Doctor that specializes in Drug interaction diagnosis?

                    

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • Massagemaniac March 26, 2009
    Massagemaniac
    March 26, 2009

    Hi James,

     

    I can shed some light on this:

    There will be some confusion in this situation.  Fasting blood sugar is not the ONLY measure of diabetes and pre-diabetes.  Glucose intolerance and insulin resistance can still be present.   You can still have insulin, but it will be less sensitive.  There are other tests.  You should have your doctor test your Hemoglobin A1c .  In fact my Hemoglobin A1c was borderline, but my fasting blood sugar was normal.  Also, there is a glucose tolerance test, but it is not used as much.   Many doctors for some reason do not test both Fasting blood Sugar and Hemoglobin A1c.   So, even though you still have insulin, you could still have high peaks and post prandial readings (after meal sugars) that will give you some of those symptoms you mentioned.  Your best bet would be to test your Hemoglobin A1c to see how well your insulin functions.  My fasting blood sugar did not indicate diabetes, but my first A1c was borderline.  That would be a good first step, and then go to your pharmacist and go ove ryour drugs and their interactions.  They happen to know more about the actual DRUGS and interactions than the doctors do.  

    READ MORE
  • CarrieBelle April 06, 2009
    CarrieBelle
    April 06, 2009

    James,

     

    What your symptoms are describing is hypoglycemia. But your sugars are in the normal range. I suggest you ask your doctor about the possibility that one of your drugs is influencing your system and let him know the symptoms. Only they can know how the drugs are interacting together and tell you. Good luck and take care!

     

    Carrie

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.